Alert archive / Iowa / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 129, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 13, 2012, 7:22 PM CDT for Kossuth County, Iowa. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2012, 7:22 PM CDT (00:22 UTC)
- Expired
- Jul 13, 2012, 8:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Kossuth County, IA
The radar
The Des Moines radar (KDMX), 174 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 7:22 PM CDT | HAIL 1 | 6 Nw Bancroft, IA | TIME ESTIMATED FROM RADAR. |
| Jul 13, 7:32 PM CDT | HAIL 1.75 | 3 W Bancroft, IA | GROUND COVERED IN GOLF BALL SIZE HAIL STONES. TIME ESTIMATED FROM RADAR. |
| Jul 13, 7:44 PM CDT | HAIL 1 | 4 S Bancroft, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 286 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1653 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
962 WUUS53 KDMX 140022 SVRDMX IAC109-140115- /O.NEW.KDMX.SV.W.0129.120714T0022Z-120714T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 722 PM CDT FRI JUL 13 2012 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL KOSSUTH COUNTY IN NORTH CENTRAL IOWA... * UNTIL 815 PM CDT * AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF BANCROFT...OR 18 MILES NORTH OF ALGONA...AND MOVING SOUTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... BANCROFT...FENTON...LONE ROCK AND BURT. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS UNTIL THE STORM PASSES. && LAT...LON 4318 9409 4313 9444 4336 9444 4337 9427 TIME...MOT...LOC 0023Z 344DEG 11KT 4331 9432 WIND...HAIL <50MPH 1.00IN $$ JUNGBLUTH
3 follow-up statements
310 WWUS53 KDMX 140039 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 739 PM CDT FRI JUL 13 2012 IAC109-140115- /O.CON.KDMX.SV.W.0129.000000T0000Z-120714T0115Z/ KOSSUTH IA- 739 PM CDT FRI JUL 13 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL KOSSUTH COUNTY UNTIL 815 PM CDT... AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BANCROFT...OR 13 MILES NORTH OF ALGONA...MOVING SOUTH AT 15 MPH. LOCATIONS IMPACTED INCLUDE... FENTON...LONE ROCK AND BURT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4331 9444 4332 9422 4318 9409 4313 9444 TIME...MOT...LOC 0039Z 348DEG 14KT 4325 9429 WIND...HAIL 60MPH 1.00IN $$ JUNGBLUTH
395 WWUS53 KDMX 140048 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 748 PM CDT FRI JUL 13 2012 IAC109-140115- /O.CON.KDMX.SV.W.0129.000000T0000Z-120714T0115Z/ KOSSUTH IA- 748 PM CDT FRI JUL 13 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL KOSSUTH COUNTY UNTIL 815 PM CDT... AT 746 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED JUST SOUTH OF BANCROFT...OR 11 MILES NORTH OF ALGONA...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... BURT. AT 744 PM...THE KOSSUTH COUNTY SHERIFF REPORTED QUARTER SIZE HAIL ON HIGHWAY 169 BETWEEN BANCROFT AND BURT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A REINFORCED BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4329 9444 4328 9418 4318 9409 4313 9444 TIME...MOT...LOC 0047Z 330DEG 15KT 4323 9423 WIND...HAIL <50MPH 1.00IN $$ JUNGBLUTH
680 WWUS53 KDMX 140114 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 814 PM CDT FRI JUL 13 2012 IAC109-140123- /O.EXP.KDMX.SV.W.0129.000000T0000Z-120714T0115Z/ KOSSUTH IA- 814 PM CDT FRI JUL 13 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KOSSUTH COUNTY WILL EXPIRE AT 815 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...HAIL TO ONE HALF INCH IS STILL POSSIBLE WITH THIS THUNDERSTORM. A SECOND THUNDERSTORM MOVING TOWARD WHITTEMORE COULD ALSO PRODUCE ONE HALF INCH HAIL BEFORE 830 PM. LAT...LON 4329 9444 4328 9418 4318 9409 4313 9444 TIME...MOT...LOC 0113Z 320DEG 13KT 4320 9430 $$ JUNGBLUTH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 6:10 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 13, 6:10 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 610 PM CDT FRI JUL 13 2012 ...UPDATED FOR AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... ONCE AGAIN TONIGHT THE PRIMARY FORECAST CHALLENGE IS CONVECTIVE INITIATION. SHOWERS AND STORMS FROM THIS MORNING HAVE SHUNTED DOWN SOUTHEAST OF OUR AREA AND LEFT MOST OF THE CWA DRY THIS AFTERNOON. CONVECTIVE DEBRIS CLOUDS HAVE CLEARED OUT OF AREAS ALONG AND WEST OF I-35 WHERE DESTABILIZATION IS TAKING PLACE. MEANWHILE UP IN SW MN AN APPROACHING SHORTWAVE HAS GENERATED A FEW STRONG THUNDERSTORMS...BUT THESE ARE MOVING ONLY VERY SLOWLY SOUTHEAST. SHORT RANGE MODELS CONTINUE TO HAVE A LOT OF TROUBLE PREDICTING THUNDERSTORM DEVELOPMENT THIS EVENING...AND THE FORECAST IS LARGELY BASED ON RADAR TRENDS...PERSISTENCE...AND CONCEPTUAL MODELS. BELIEVE THERE IS A DECENT CHANCE THAT THE SW MN STORMS COULD MAKE IT DOWN INTO OUR NORTHERN COUNTIES...AND MAYBE CUT ACROSS OUR NORTHEAST IN ASSOCIATION WITH THE SHORTWAVE LATER THIS EVENING...AND HAVE GONE WITH CHANCE POPS ACCORDINGLY. OVER THE REST OF THE CWA THERE IS NO CLEAR MECHANISM FOR INITIATION...BUT WE MAY SEE DIURNALLY GENERATED AIRMASS STORMS IN THE AREAS THAT HAVE CLEARED. THUS HAVE KEPT SLIGHT POPS OVER THE REMAINDER OF OUR COUNTIES THIS EVENING BEFORE TAPERING THEM OFF AFTER DARK. THE SEVERE THREAT IS MARGINAL DUE TO A LACK OF EFFECTIVE SHEAR...HOWEVER DECENT INSTABILITY SUPPORTS A CHANCE FOR A FEW ISOLATED SEVERE CELLS AS DISCUSSED IN SPC PRODUCTS. ASIDE FROM THE TROUBLESOME POPS THE FORECAST IS PRETTY STRAIGHTFORWARD TONIGHT WITH LIGHT WINDS AND TEMPERATURES FALLING INTO THE 65 TO 70 RANGE. FEW CHANGES WERE MADE TO ANY OF THESE FORECAST FIELDS. .LONG TERM /SATURDAY THROUGH FRIDAY/... MAIN CONCERNS FOR THE EXTENDED WILL BE THE HEAT DEVELOPING ONCE AGAIN FOR THE REGION. AS H700 UPPER LEVEL SHORT LEAVES THE REGION OVERNIGHT ANOTHER LOW WILL DEVELOP IN THE NORTHERN PLAINS ON SATURDAY. THIS WILL ALLOW FOR CONTINUED SOUTHERLY FLOW AND EASTWARD ADVECTION OF WARMER AIR AS UPPER LEVEL RIDGE BEGINS TO REBUILD OVER THE CENTRAL PLAINS. IN THE NEAR TERM...MODELS TRY TO INITIATE SOME CONVECTION LATE SATURDAY NIGHT ALONG THE NORTHWARD ADVANCING FRONT. COVERAGE AND CHANCES REMAIN SOMEWHAT QUESTIONABLE...SO WILL LEAVE CHANCES OUT FOR NOW. ALREADY ON SATURDAY H850 TEMPS DIFFER IN THE MODELS WITH THE 12Z GFS ONLY AT 18C OVER CENTRAL IOWA AND 12Z NAM UP TO +24C. EURO AND GEM VARY AS WELL...BUT SUGGEST THAT +20 TO 22C LOOKS MORE REASONABLE BY 00Z SUNDAY. THIS TRANSLATES TO HIGHS IN THE LOWER 90S WITH SOME CLOUDS OVER THE AREA AND PLENTY OF SUN. BY SAT NIGHT FLOW WILL BE MAINLY FROM THE SOUTH...KEEPING TEMPS IN THE LOWER 70S OVERNIGHT. SUNDAY LOOKS ABOUT THE SAME WITH H850 READINGS IN THE 21-23C RANGE. BY MONDAY AND TUESDAY WITH THE RIDGE BUILDING AFTERNOON HIGHS WILL WARM EVEN FURTHER. HIGHS WILL REACH THE MID 90S OR HIGHER DURING THE AFTERNOONS WITH ONLY MID 70S FOR LOWS. SOME QUESTIONS REMAIN ABOUT THE AMOUNT OF SFC MOISTURE WITH THE NEXT GO ROUND OF HEAT. SFC MOISTURE CONTINUES TO POOL SOUTH OF REGION IN ARKANSAS AND OKLAHOMA IN THE LOWER 70S. ACROSS OUR AREA DEW POINTS MAY HOLD IN THE 60S TO NEAR 70 AT TIMES EARLY NEXT WEEK. THIS WOULD KEEP HEAT INDICES NEAR 100 TO 105 F BUT NOT MUCH HIGHER. WE MAY ONCE AGAIN NEED SOME HEADLINES FOR HEAT NEXT WEEK...GIVEN THE LENGTH OF HOT WEATHER OVER THE AREA. WILL HAVE TO MAKE REFINEMENTS TO DEW POINTS OVER THE WEEKEND BASED ON BOTH ADVECTION AND EVAPOTRANSPIRATION DUE TO CORN. WITH LACK OF RECENT RAINFALL...WITH THE EXCEPTION OF TODAY...DEW POINTS MAY NOT RISE AS HIGH AS THE PREVIOUS EVENT. HOWEVER...ANY MOISTURE WE RECEIVED TODAY IS LIKELY TO EVAPORATED BACK INTO THE BOUNDARY LAYER AS THE HEAT RATCHETS UP NEXT WEEK. THERE REMAINS SOME QUESTION ABOUT THE TIMING OF THE MID WEEK BOUNDARY DRIFTING SOUTH INTO THE AREA. SHORT WAVE ENERGY IN THE NORTHERN STREAM IS RIDING OVER THE RIDGE. THE GFS CONTINUES ITS STREAK OF BREAKING OUT PRECIPITATION DAILY...WHILE THE GEM/NAM/EURO SEEK A MORE REASONABLE APPROACH GIVEN THE HOT DOME AND CONVERGENCE ALONG THE BOUNDARY. THE 12Z GEM SLOWS THE SOUTHWARD PROGRESSION OF THE FRONT BY MID WEEK...WHICH SEEMS MORE REASONABLE WITH UPPER LEVEL FLOW PARALLEL TO THE BOUNDARY. WITH THAT IN MIND...WEDNESDAY HIGHS LOOK TO ONCE AGAIN BE IN THE MID 90S OVER THE SOUTH BUT SLIGHTLY COOLER NORTH NEARER THE BOUNDARY. THE NEW EURO IS PULLING THE FRONT SOUTH WED NIGHT WITH A GREAT LAKES HIGH BRINGING COOLER AIR TO THE REGION BY THURSDAY AND FRIDAY. AT THIS POINT...CONFIDENCE IN THE LAST FEW DAYS OF THE EXTENDED HAS DECREASED DUE TO THE DIFFERENCES IN WHETHER THERE IS ENOUGH SHORTWAVE ENERGY TO TOP THE RIDGE AND LOWER THE HEIGHTS ACROSS THE GREAT LAKES AND PULL THE FRONT SOUTH INTO THE STATE. EVEN IF THIS HAPPENS THERE WILL LIKELY ONLY BE A FEW DAYS OF RELIEF BACK INTO THE 80S TO LOWER 90S BEFORE THE RIDGE BUILDS AGAIN THE FOLLOWING WEEK. && .AVIATION 14/00Z... MORNING PRECIPITATION HAS PUSHED OUT...WITH PRECIPITATION CONCERNS FOCUSED ALONG WEAK BOUNDARY ACROSS NE IOWA. THIS BOUNDARY WILL CONTINUE TO SLOWLY PUSH SE ACROSS THE STATE...BRINGING CHANCES TO SITES OVERNIGHT. HOWEVER...HAVE ONLY INCLUDED VCTS MENTION AT KMCW WITH THIS PACKAGE...WITH LITTLE CONFIDENCE THAT SHOWER AND THUNDERSTORM ACTIVITY WILL BE WIDESPREAD ENOUGH TO AFFECT OTHER SITES. BEHIND BOUNDARY HIGH WILL CONTINUE TO PUSH IN...WHICH WILL BRING VARIABLE WINDS FOR TOMORROW. HOWEVER...ANTICIPATE THE PRIMARY WIND DIRECTION WILL BE W TO NW. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...LEE LONG TERM...REV AVIATION...AWB
Hazardous weather outlook, Jul 13, 3:22 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 322 PM CDT FRI JUL 13 2012 IAZ004>007-015>017-023>026-033>036-044>047-142030- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- CRAWFORD-CARROLL-GREENE-BOONE- 322 PM CDT FRI JUL 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. A FEW MAY BRIEFLY BE SEVERE WITH DAMAGING WINDS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST INTO SATURDAY EVENING FOR CENTRAL AND EASTERN IOWA. OTHER LOW THUNDERSTORM CHANCES ARE IN THE FORECAST INTERMITTENTLY TUESDAY THROUGH THURSDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BRIEFLY THROUGH TONIGHT. IAZ027-028-037>039-048>050-057>062-070>075-081>086-092>097-142030- BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-AUDUBON- GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN- MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 322 PM CDT FRI JUL 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST INTO SATURDAY EVENING FOR CENTRAL AND EASTERN IOWA. OTHER LOW THUNDERSTORM CHANCES ARE IN THE FORECAST INTERMITTENTLY TUESDAY THROUGH THURSDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. REV
In the hours before
Special weather statement, Jul 13, 6:40 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 640 PM CDT FRI JUL 13 2012 IAZ004-005-140000- EMMET-KOSSUTH- 640 PM CDT FRI JUL 13 2012 ...ISOLATED STRONG THUNDERSTORMS NEAR THE MINNESOTA BORDER... AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME NORTHWESTERN KOSSUTH COUNTY...MOVING SOUTHEAST AT 10 MPH. ANOTHER THUNDERSTORM NEAR ARMSTRONG WILL MOVE SLOWLY EASTWARD. ONE HALF INCH DIAMETER HAIL AND WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SWEA CITY... LEDYARD... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JUNGBLUTH
Special weather statement, Jul 13, 7:07 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 707 PM CDT FRI JUL 13 2012 IAZ005-140030- KOSSUTH- 707 PM CDT FRI JUL 13 2012 ...STRONG THUNDERSTORM NEAR SWEA CITY... AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR SWEA CITY...MOVING SOUTHEAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FENTON... LONE ROCK... LAKOTA... BANCROFT... TITONKA... BURT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. JUNGBLUTH
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:28 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth, Palo Alto | 32 min |
| Jul 13, 9:01 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Palo Alto, Pocahontas | 44 min |
| Jul 14, 3:00 PM CDT | Severe Thunderstorm Warning | DMX | Boone | 45 min |
| Jul 14, 3:51 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Guthrie | 39 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.